MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt, pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a joint separation occurred on a wayne pneumothorax set, causing the patient to experience a pneumothorax.The physician used x-ray to confirm the position of the device after the sent was fixed.No difficulty was experienced while placing the device.Approximately 10 minutes later, the physician determined that the device was not placed at the correct position.It was reported that the "joint was took apart while he adjusted the position." "due to the joint fell apart, the doctor replaced a new set of wayne for patient right away." the patient was discharged home.A photo of the device was promised, but is not available at the time of this report.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Additional information: d10 ¿ product received on 11apr2019.Investigation - evaluation: a review of the documentation, instructions for use, quality control, review of trends, as well as a visual inspection of the returned device was conducted during the investigation.One device was returned for evaluation with the fitting separated from the catheter.A visual examination of the device noted that the flare looked slightly smashed on one side.Additionally, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control, with no related gaps in production or processing controls noted.The risk specification for this product includes the loss of use failure mode and identified the risk controls that are in place to mitigate this type of failure.A review of the device history record showed zero nonconformances for lot 9355394.It should be noted that there were no other complaints reported for this lot number.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one or both of the following: secure the catheter hub to the patient's skin by placing tape, suture, or a catheter securement device at the location shown in the illustration below.(refer to the ifu for the illustration) from a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient's skin with tape, suture, or catheter securement device.(refer to the ifu for the illustration) how supplied.Supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8501312
Report Number1820334-2019-00887
Device Sequence Number16813150
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)201025(10)9355394
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9355394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age18 YR
Patient Weight43